Alert archive / Idaho / Freeze Warnings in 2011
Freeze Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at Oct 8, 2011, 2:45 AM MDT. It took effect at Oct 9, 2011, 2:00 AM MDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 2:45 AM MDT (08:45 UTC)
- In effect from
- Oct 9, 2011, 2:00 AM MDT
- Expired
- Oct 9, 2011, 3:08 AM MDT
- In force
- 68 min
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS75 KPIH 080845 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 245 AM MDT SAT OCT 8 2011 IDZ020-082100- /O.CAN.KPIH.FR.Y.0004.000000T0000Z-111008T1500Z/ /O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ /O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 245 AM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE FROST ADVISORY HAS BEEN CANCELED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TONIGHT. * IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-082100- /O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ /O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 245 AM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT. * IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
341 WWUS75 KPIH 082005 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT SAT OCT 8 2011 IDZ020-021-090930- /O.CON.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 205 PM MDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT. * IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
442 WWUS75 KPIH 090908 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 308 AM MDT SUN OCT 9 2011 ...FREEZE WARNING IS CANCELED... IDZ020-021-091015- /O.CAN.KPIH.FZ.W.0007.000000T0000Z-111009T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 308 AM MDT SUN OCT 9 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE FREEZE WARNING. DO NOT EXPECT A WIDESPREAD FREEZE THIS MORNING. CLOUD COVER HAS KEPT TEMPERATURES ABOVE FREEZING FOR THE MOST PART AND IF TEMPERATURES DROP BELOW FREEZING IT SHOULD BE FOR A SHORT PERIOD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 7, 9:12 PM MDT, 5 hours 33 minutes earlier.
Area forecast discussion, Oct 7, 9:12 PM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 912 PM MDT FRI OCT 7 2011 .UPDATE...A QUICK UPDATE TO THE FORECAST THIS EVENING BASED ON TRENDS AND SOME PRELIMINARY MODEL DATA. WE BOOSTED POPS ACROSS PORTIONS OF THE SOUTHERN AND EASTERN HIGHLANDS THROUGH TONIGHT AS WELL AS UPSLOPE AREAS OF THE SNAKE PLAIN FROM REXBURG TO WEST OF BURLEY. THERE WAS A SLIGHT UPWARD ADJUSTMENT OF CLOUDS AND TEMPERATURES AS WELL. THE FROST ADVISORY IN THE UPPER SNAKE PLAIN IS STILL ACTIVE ALTHOUGH THE AMOUNT OF CLEARING LATE TONIGHT MAY BE SLOW TO DEVELOP WHICH MAY HOLD UP TEMPERATURES. DESPITE A LITTLE MORE UNCERTAINTY ON THAT FRONT...THE DECISION WAS TO KEEP IT GOING. 1-2 INCHES OF SNOW IS STILL POSSIBLE IN PORTIONS OF THE SOUTHERN AND EASTERN MOUNTAINS AS WELL AS THE FOOTHILL ADJACENT TO THE SNAKE PLAIN. KEYES && .PREV DISCUSSION... /ISSUED 130 PM MDT FRI OCT 7 2011/ DISCUSSION...TONIGHT THROUGH NEXT FRIDAY. THE LATEST REGIONAL RADAR LOOP WAS SHOWING DIMINISHING RADAR RETURNS ACROSS SE IDAHO EARLY THIS AFTERNOON WHILE SCT SHOWERS CONTINUED TO LINGER ACROSS THE SE HIGHLANDS. FURTHER UPSTREAM...RADAR AND SATELLITE IMAGERY SHOWED THE NEXT PAC SHORT-WAVE DIGGING SE INTO THE IDAHO PANHANDLE WITH INCREASING RADAR RETURNS ACROSS WRN MONTANA. THE 12Z NAM/GFS WERE BOTH SHOWING INCREASING PRECIPITATION POTENTIAL ACROSS THE SNAKE PLAIN AND NE DIVIDE ZONES THIS EVENING AS THIS WAVE DIGS SHARPLY SE OVERNIGHT. LIKELY POPS AND 1 TO 2 INCHES OF SNOW ACCUMULATION ACROSS THE ERN HIGHLANDS AND SNAKE PLAIN BENCHES WERE DEPICTED TO COVER THIS INCOMING WAVE THIS EVENING. COUNTING OF RESIDUAL CLOUD COVER SATURDAY MORNING TO STAVE OFF A HARD FREEZE...BUT IT DOES LOOK LIKE WE COULD GET COLD ENOUGH LATE TONIGHT/SATURDAY MORNING TO SUPPORT AT LEAST A FROST ADVISORY IN THE UPPER VALLEY. BY SATURDAY AFTERNOON...A SHORT-WAVE RIDGE IS EXPECTED TO SHIFT EAST INTO IDAHO AS A CUT-OFF LOW CIRCULATION EJECTS NNE THROUGH COLORADO/WYOMING WITH WRAP AROUND MOISTURE PROVIDING A SLIGHT CHANCE MENTION OF PRECIPITATION ALONG THE WYOMING BORDER. IF THE RIDGE IS SLOWER AND THE EJECTING LOW TRACKS FURTHER WEST THIS MAY NEED TO BE ADJUSTED HIGHER. SKIES ARE EXPECTED TO CLEAR WITH A DRIER AIRMASS OVERHEAD EARLY SUNDAY MORNING WITH A GOOD POTENTIAL FOR A HARD FREEZE IN THE SNAKE PLAIN ZONES AND AT LEAST A FROST ADVISORY IN THE ERN MAGIC VALLEY. BY SUNDAY AFTERNOON WE TRANSITION INTO AN UNSETTLED WEST FLOW WITH EMBEDDED PAC WAVES EXPECTED TO MOVE ONSHORE CLIPPING THE REGION MONDAY NIGHT/TUESDAY. BY WEDNESDAY...A SHALLOW RIDGE BUILDS OVER THE GREAT BASIN WHICH MAY HELP TO DEFLECT SOME OF THE WEAKER PAC WAVES NORTH INTO CANADA. BOTH THE GFS/ECMWF SHOW A MORE SUBSTANTIAL PAC TROUGH REACHING THE NW COAST AROUND FRIDAY OR SATURDAY WITH VARYING DEGREES OF STRENGTH AND SPEED BETWEEN THE MODELS. THUS HAVE GENERALLY MAINTAINED LOW END CHANCE MENTION OF PRECIPITATION LEADING INTO NEXT WEEKEND. HUSTON .AVIATION...AREA TERMINALS STILL BEING IMPACTED BY WRAP-AROUND MOISTURE FROM A RECENT STORM SYSTEM THAT WENT THROUGH. AS A RESULT...CEILINGS HAVE BEEN IFR TO MVFR OVER MUCH OF THE AREA. SNOW HAS LARGELY TAPERED OFF...BUT SOME PATCHES OF RAIN CAN BE SEEN ON RADAR THIS AFTERNOON. ANOTHER IMPULSE OF UPPER LEVEL ENERGY WILL MOVE THROUGH TONIGHT KEEPING CHANCES FOR RAIN IN THE FORECAST THROUGH TOMORROW MORNING. HINSBERGER FIRE WEATHER...EXPECT CLOUDS TO LINGER THROUGH TONIGHT AND INTO TOMORROW MORNING AS A MINOR DISTURBANCE PASSES THROUGH THE AREA TONIGHT. RIDGING WILL MOVE ACROSS IDAHO SUNDAY BRINGING DRIER WEATHER...BUT ANOTHER DISTURBANCE WILL APPROACH THE REGION ON MONDAY NIGHT. A BROAD UPPER LEVEL RIDGE WILL MOVE INTO THE AREA AFTER MID-WEEK KEEPING MAINLY DRY CONDITIONS OVER IDAHO. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING IDZ020-021. FROST ADVISORY FROM 2 AM TO 9 AM MDT SATURDAY IDZ020. &&
Hazardous weather outlook, Oct 7, 2:00 PM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT FRI OCT 7 2011 IDZ017>025-031-032-081015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 200 PM MDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TONIGHT EXPECT LIGHT RAIN AND SNOW TO CONTINUE ACROSS EASTERN IDAHO TONIGHT WITH UP TO 1 TO 2 INCHES OF ADDITIONAL ACCUMULATION IN THE EASTERN HIGHLANDS AND ALONG THE SNAKE PLAIN BENCHES. PRECIPITATION SHOULD TAPER OFF OVERNIGHT WITH PARTIAL CLEARING LATE...WHICH OPENS THE DOOR FOR A FROST EVENT IN THE UPPER SNAKE PLAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HARD FREEZE WATCH HAS BEEN POSTED FOR THE SNAKE RIVER PLAIN FOR SATURDAY NIGHT AS SKIES CLEAR...ALLOW MAXIMUM RADIATIONAL COOLING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.